Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 21, 2016, 3:12 PM CDT for Cameron County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 21, 2016, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 40 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1909 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
574
WUUS54 KBRO 212012
SVRBRO
TXC061-212045-
/O.NEW.KBRO.SV.W.0028.160421T2012Z-160421T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
312 PM CDT THU APR 21 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 345 PM CDT
* AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIO HONDO
ELEMENTARY SCHOOL...OR OVER RIO HONDO...MOVING SOUTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS
AND TREES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...RIO HONDO...HARLIGEN MUNICIPAL GOLF COURSE...
VALLEY INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE
HARLINGEN...HARLINGEN SOCCER COMPLEX...MARINE MILITARY ACADEMY...
TREASURE HILLS ELEMENTARY SCHOOL AND VALLEY BAPTIST MEDICAL CENTER
HARLINGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2631 9761 2629 9752 2610 9755 2616 9773
TIME...MOT...LOC 2011Z 011DEG 15KT 2625 9759
HAIL...1.00IN
WIND...<50MPH
$$
BS2 follow-up statements
906
WWUS54 KBRO 212027
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 PM CDT THU APR 21 2016
TXC061-212045-
/O.CON.KBRO.SV.W.0028.000000T0000Z-160421T2045Z/
CAMERON TX-
327 PM CDT THU APR 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL CAMERON COUNTY...
AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAN BENITO
VETERANS MEMORIAL ACADEMY...OR NEAR SAN BENITO...MOVING SOUTH AT 15
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...RIO HONDO...HARLIGEN MUNICIPAL GOLF COURSE...
VALLEY INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE
HARLINGEN...HARLINGEN SOCCER COMPLEX...MARINE MILITARY ACADEMY...
TREASURE HILLS ELEMENTARY SCHOOL AND VALLEY BAPTIST MEDICAL CENTER
HARLINGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2628 9763 2626 9752 2610 9755 2616 9773
TIME...MOT...LOC 2026Z 011DEG 15KT 2618 9760
HAIL...1.00IN
WIND...<50MPH
$$
BS944
WWUS54 KBRO 212041
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT THU APR 21 2016
TXC061-212051-
/O.EXP.KBRO.SV.W.0028.000000T0000Z-160421T2045Z/
CAMERON TX-
341 PM CDT THU APR 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CAMERON COUNTY
WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2628 9763 2626 9752 2610 9755 2616 9773
TIME...MOT...LOC 2039Z 011DEG 15KT 2618 9760
$$
BSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:53 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 21, 12:53 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1253 PM CDT THU APR 21 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THE COMBINATION OF A SOUTHWARD MOVING BOUNDARY ACROSS CENTRAL TEXAS...THE SEA BREEZE AND DAYTIME HEATING EXPECTED TO GENERATE ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON. THE LATEST HRRR MODEL INDICATES SOME ACTIVITY DEVELOPING ACROSS THE RIO GRANDE VALLEY BETWEEN 19 TO 00Z. WILL MENTION VCTS AT ALL THREE TAF SITES THIS AFTERNOON. CONVECTION WILL WEAKEN LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MVFR WITH IFR CONDITIONS POSSIBLE LATER TONIGHT INTO FRIDAY MORNING DUE TO POOLING LOW LEVEL MOISTURE AND LIGHT WINDS. && .PREV DISCUSSION... /ISSUED 948 AM CDT THU APR 21 2016/ DISCUSSION...THE COMBINATION OF A SOUTHWARD MOVING BOUNDARY ACROSS CENTRAL TEXAS...THE SEA BREEZE AND DAYTIME HEATING WILL SUPPORT THE DEVELOP OF ISOLATED TO SCATTERED CONVECTION FOR THE REST OF TODAY. THE STORM PREDICTION CENTER /SPC/ HAS PLACE ALL OF DEEP SOUTH TEXAS UNDER A MARGINAL RISK OF SEVERE WEATHER FOR TODAY AND TONIGHT. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MADE A QUICK UPDATE TO INCREASE POPS AND TO MENTION SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL TO THE WEATHER GRIDS. THE REST OF THE FORECAST LOOKS GOOD AND NO ADDITIONAL CHANGES ARE NEEDED AT THIS TIME. PREV DISCUSSION... /ISSUED 554 AM CDT THU APR 21 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...LIGHT FOG AND MVFR CEILINGS HAVE DEVELOPED DURING THE OVERNIGHT HOURS. FULL VFR WILL DEVELOP AND PREVAIL AFTER SUNRISE THIS MORNING WITH MODERATE SURFACE WINDS. MVFR IS ANTICIPATED AGAIN TONIGHT WITH LOWERED CEILINGS AND MUCH LIGHTER WINDS. ONE ASPECT OF THE TAF FORECAST THAT MAY NEED TO BE ADJUSTED BY A FOLLOWING SHIFT IS THE INCLUSION OF THE MENTION OF CONVECTION FOR MFE...AS ANOTHER ROUND OF SHOWERS/THUNDERSTORMS WILL LIKELY FORM OVER THE MOUNTAINS OF NEIGHBORING MEXICO BEFORE MOVING OVER PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. PREV DISCUSSION... /ISSUED 420 AM CDT THU APR 21 2016/ SHORT TERM /NOW THROUGH FRIDAY/...AN UNSETTLED WEATHER PATTERN IS ANTICIPATED TO CONTINUE THROUGHOUT THE SHORT TERM PORTION OF THE FORECAST. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A RESULT OF A WEAK 500 MB DISTURBANCE RIDING WITHIN A NEARLY WEST TO EAST MID-LEVEL FLOW OVERHEAD. INHERITED HIGH TEMPERATURES APPEARED TOO COOL WHEN COMPARED TO YESTERDAY/S OBSERVED HIGHS AND WERE RAISED ABOUT THREE DEGREES OVER THE ENTIRE BRO CWFA. TONIGHT...THE APPROACH AND PASSAGE OF A MORE ROBUST 500 MB DISTURBANCE...AND THE SLOW SOUTHERLY MOVEMENT OF A WEAK COLD FRONT THROUGH THE CRP CWFA... WILL GENERATE SCATTERED CONVECTION OVER THE WESTERN TWO THIRDS OF THE BRO CWFA AND ISOLATED PRECIPITATION WITHIN THE EASTERN THIRD. IN FACT...THE STORM PREDICTION CENTER PLACES A MARGINAL RISK OF SEVERE WEATHER WITHIN ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES FOR TODAY AND TONIGHT. HAVE NOT INCLUDED ANY MENTION OF STRONG WINDS OR LARGE HAIL IN THE FORECAST...BUT WILL ADVISE SUCCESSIVE SHIFTS TO MONITOR THIS TREND AND PLACE A MENTION OF ROUGH WEATHER IN THE FORTHCOMING HAZARDOUS WEATHER OUTLOOK. MINIMUM TEMPERATURES FOR TONIGHT WERE INCREASED A COUPLE OF NOTCHES ABOVE WHAT WAS INHERITED. FOR FRIDAY...THE AFOREMENTIONED COLD FRONT STALLS ROUGHLY ALONG THE BRO AND CRP CWFA BOUNDARY. POOLING MOISTURE IN ADVANCE OF THIS SURFACE FEATURE WILL COMBINE WITH DAYTIME HEATING...AND ENHANCED SEA BREEZE EFFECT...AND ANOTHER WEAK 500 MB DISTURBANCE TO PRODUCE MAINLY SCATTERED CONVECTION. LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY NIGHT/...A RIDGE AXIS WILL EXTEND NORTH FROM NORTHEAST MEXICO ACROSS THE HIGH PLAINS AND INTO CANADA. HIGH PRESSURE WILL BE IN CONTROL FOR THE MOST PART... WITH A STATIONARY FRONT LYING ACROSS SOUTH CENTRAL TEXAS. A MID LEVEL LOW WILL BE ENTERING THE PACIFIC NORTHWEST WHILE ANOTHER UPPER LOW OVER THE SOUTHERN BAHA PENINSULA EJECTS EAST AS A TROUGH OVER THE AREA. AMPLE MOISTURE AND SUFFICIENT INSTABILITY WILL KEEP THE THREAT OF SHOWERS AND TSTMS GOING THROUGH THE WEEKEND. THE ECMWF IS MORE AGGRESSIVE WITH POPS FRIDAY NIGHT THROUGH SUNDAY. A MODEL CONSENSUS STRUCK A MIDDLE GROUND. OTHER MODEL DIFFERENCES WERE MINOR. HIGH PRESSURE OVER THE PLAINS WILL ADVANCE SOUTH WITH A WEAK COLD FRONT MOVING INTO SOUTH TEXAS. THE FRONT WILL HAVE MINOR IMPACT HERE THOUGH...SHIFTING LOCAL WINDS TO EAST ON FRI WITH LIMITED RAINFALL AS ADVERTISED BY THE GFS. HIGH PRESSURE WILL SHIFT EAST AND WINDS WILL VEER TO SOUTHEAST AGAIN BY SATURDAY. THE ACCUMULATION OF RETURN MOISTURE AND THE REMAINS OF THE OLD FRONTAL BOUNDARY JUST TO THE SOUTH WILL PROVIDE A FOCUS FOR SHOWERS TO DEVELOP ACROSS THE PLAINS OF NORTHEAST MEXICO AS WELL AS ALONG THE RIO GRANDE. TROUGHING...OR A DEEP POCKET OF LOWER MID LEVEL HEIGHTS OVER NORTHWEST MEXICO...WILL ALSO KEEP A SOUTHWEST FLOW GOING ALOFT...ADDING TO INSTABILITY OVER THE MEXICAN MOUNTAINS AND PERHAPS FUELING SOME CONVECTION THERE FRIDAY NIGHT. THE TROUGH WILL ADVANCE EAST SATURDAY...BECOMING MORE PROXIMATE TO THE RGV AND MAINTAINING CONVECTIVE CHANCES FOR THE RGV THROUGH SATURDAY NIGHT. MOISTURE WILL POOL OVER THE CWA...UNDER THE TROUGH MOVING OVERHEAD. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS MOVING EAST FROM MEXICO TOWARD THE MID AND UPPER VALLEY WILL BE SATURDAY NIGHT. ONCE THE TROUGH SHIFTS EAST OF THE REGION SUNDAY NIGHT...DRIER AIR WILL FILTER IN WITH A WARMING AND CLEARING TREND MONDAY THROUGH WEDNESDAY. AS THE TROUGH EXITS STAGE RIGHT SUNDAY...RAIN CHANCES WILL DIMINISH BUT NOT QUITE END. THUS A CHANGE WILL BEGIN SUNDAY NIGHT AND AFTER. A WEAK RIDGE WILL BUILD IN FROM THE WEST...AND WITHOUT ANOTHER STRONG TROUGH UPSTREAM TO FOLLOW UP...THE FIRST HALF OF NEXT WEEK LOOKS FAIRLY DRY FOR THE TIME BEING. SHOULD SEE MOSTLY CLOUDY OR CLOUDY SKIES WEDNESDAY NIGHT THROUGH SUNDAY NIGHT. TEMPS WILL BE CLOSE TO NORMAL THOUGH A LITTLE WARMER THAN NORMAL AT NIGHT WITH THE EXTRA CLOUD COVER. WINDS WILL BE MAINLY OUT OF THE SOFOR THE REST OF TODAY. THE STORM PREDICTION CENTER /SPC/ HAS PLACE ALL OF DEEP SOUTH TEXAS UNDER A MARGINAL RISK OF SEVERE WEATHER FOR TODAY AND TONIGHT. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MADE A QUICK UPDATE TO INCREASE POPS AND TO MENTION SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL TO THE WEATHER GRIDS. THE REST OF THE FORECAST LOOKS GOOD AND NO ADDITIONAL CHANGES ARE NEEDED AT THIS TIME.UTHEAST. MARINE... NOW THROUGH FRIDAY...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 18 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A PERIOD OF 7 SECONDS AT 03 CDT/08 UTC. HIGH PRESSURE WILL PREVAIL OVER THE WESTERN GULF OF MEXICO UNTIL A WEAK COLD FRONT APPROACHES FROM THE NORTH AND STALLS OVER THE MIDDLE TEXAS COAST. LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS WILL PREVAIL AS A RESULT OF THIS WEATHER PATTERN...WITH NO SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY ANTICIPATED. FRIDAY NIGHT THROUGH MONDAY NIGHT...HIGH PRESSURE WILL SPREAD OVER THE NORTHWEST GULF WITH A WEAK STATIONARY FRONT STRETCHING ALONG THE UPPER TEXAS COAST AND ACROSS SOUTH CENTRAL TEXAS FRIDAY NIGHT. LIGHT TO MODERATE EAST WINDS WILL PREVAIL LOCALLY THROUGH SATURDAY BEFORE A LIGHT TO MODERATE SOUTHEAST WIND REDEVELOPS AND PERSISTS THROUGH SUNDAY. WIND DIRECTION WILL VEER TO SOUTH SOUTHEAST OR SOUTH LATE SUNDAY DUE TO A TRANSITING NORTHERN PLAINS LOW. WINDS AND SEAS WILL INCREASE TO MODERATE. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Apr 21, 9:23 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 923 AM CDT THU APR 21 2016 TXZ248>257-221430- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 923 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. STRONG TO SEVERE THUNDERSTORMS...PRODUCING HAIL AND DAMAGING WINDS...ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF HAIL AND DAMAGE PRODUCE BY STRONG WINDS SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-221430- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 923 AM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BE STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 35 KNOTS CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
In the hours before
Special weather statement, Apr 21, 1:37 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
137 PM CDT THU APR 21 2016
TXZ251-211930-
KENEDY TX-
137 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 230
PM CDT...
AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY WIND FARMS...OR 13 MILES NORTHEAST OF ARMSTRONG...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY WIND FARMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2701 9740 2704 9739 2704 9738 2690 9737
2700 9756 2693 9755 2692 9746 2691 9752
2689 9746 2680 9751 2690 9738 2680 9735
2679 9746 2675 9746 2679 9738 2664 9764
2707 9777 2718 9762
TIME...MOT...LOC 1837Z 320DEG 21KT 2707 9764
CASTILLOSpecial weather statement, Apr 21, 2:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
246 PM CDT THU APR 21 2016
TXZ254-255-212030-
INLAND WILLACY TX-INLAND CAMERON TX-
246 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA MONICA...OR NEAR RIO HONDO...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...RIO HONDO...PALM VALLEY...PRIMERA...COMBES...VALLEY
INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE HARLINGEN...
HARLINGEN SOCCER COMPLEX...PALM VALLEY POLICE DEPARTMENT AND PALMER
LAASKO ELEMENTARY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2610 9742 2620 9782 2643 9758 2639 9748
2622 9741
TIME...MOT...LOC 1946Z 022DEG 13KT 2632 9754
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| Apr 20, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 43 min |
| Apr 20, 8:43 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Apr 20, 8:50 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 52 min |
| Apr 20, 9:29 PM CDT | Flash Flood Warning | BRO | Zapata | 2 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Apr 20, 10:46 PM CDT | Special Weather Statement | BRO | Starr | 59 min |
| Apr 20, 10:55 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 65 min |
| Apr 21, 12:02 AM CDT | Special Weather Statement | BRO | Starr | 58 min |
| Apr 21, 12:35 AM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Apr 21, 12:51 AM CDT | Special Weather Statement | BRO | Hidalgo | 39 min |
| Apr 21, 1:27 AM CDT | Special Weather Statement | BRO | Hidalgo | 63 min |
| Apr 21, 1:37 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| Apr 21, 2:46 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Apr 21, 3:34 PM CDT | Special Weather Statement | BRO | Cameron | 41 min |
| Apr 21, 3:58 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 32 min |
| Apr 21, 4:14 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.